Avid fisherman, 21, believed a victim of overdose deaths related to pills

Avid fisherman, 21, believed a victim of overdose deaths related to pills

View CaptionHide Caption
Jackson Moore was found unresponsive Sunday.

A 21-year-old Macon native is believed to be among those who have died from an overdose on a street drug that appears to be a painkiller, the Monroe County Sheriff’s Office said. 

Jack Carson Moore was found unresponsive Sunday. The funeral is planned today for the avid fisherman, believed to be among the four who have died from the counterfeit drug. 

At least six more people have been admitted to middle Georgia hospitals for possible overdose on what they believed was Percocet, according to state officials.

So far, at least four people have died and 30 have been hospitalized in the Macon area and in Albany. Some had to be placed on ventilators.

The drug that has created fear in the health and law enforcement community is an oval, yellow pill that looks like the real thing. 

The Georgia Bureau of Investigation received samples of the drugs and is testing it today. GBI spokeswoman Nelly Miles said the analysis will take about 24 hours to complete.

The counterfeit pills have the numbers 10/325 on one side and the word PERCOCET in all capital letters on the opposite side, according to the Bibb County Sheriff’s Office. But the word “PERCOCET” isn’t stamped as deep as the real manufacturer and it’s at an angle, investigators said. 

It’s not yet known what the phony pills contain. But investigators believe the pills could be responsible for a mass overdose in middle Georgia and in the Albany area that has killed four people and hospitalized at least two dozen others.

Chris Hendry, chief medical officer at Navicent Health in Macon, said they have never seen so many overdoses in such a short period of time. Some patients have been put on ventilators because they can’t breathe on their own.

Law enforcement and health officials also fear the death toll could continue to rise.

“Right now, the most important thing is for the community to be aware this is out there,” Hendry said.

It is dangerous to their health, and it can be lethal, he said.

-- Please return for updates. 

Mass Overdose Kills Two People And Dozens More Hospitalized

Weather and Traffic